MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved ik device sheath broke in half during exchange.Half of the sheath got stuck in the patient's inferior vena cava (ivc), requiring ir foreign body removal.The event occurred intra-operative.Additional information was received on 17 apr 2024: the type of procedure being performed was an atrial fibrillation ablation.The user did encounter resistance during removal.Estimated blood loss was less than 250 cc.Patient is in stable condition.The wire was exchanged to a biosense webster vizigo sheath.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: regional value analysis clinician.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information in section and to provide the completed investigation results.The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.Field clinical was informed about the sheath separation and said that it is unlikely that the sheath would reach the ivc from the femoral access site as the ik (introducer kit) sheath is short.It is possible a spasm occurred at the femoral access site that caused the sheath to separate during withdrawal.In the absence of details regarding the size of the artery and the access site, no conclusions can be made regarding the cause of the alleged sheath separation.Review of dhr (device history record) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hbrt (hazard based risk table).
 
Event or Problem Description
Additional information was received on 30 may 2024: the access site was through the right femoral artery.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19274953
Report Number1118880-2024-00057
Device Sequence Number6358271
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue NumberRSS801
Device Lot Number0000506845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown